California, 2010

Wildfire in California, July 17, 2010

July 17, 2010 · NWS SGX · 1 event in 1 county or zone

The Maywood Fire began at approximately 1038 PST on July 17th near the intersection of Santa Rosa Mine Road and Christmas Tree Lane in Good Hope, near Perris, California. The cause of the fire is yet unknown, but was contained around 1545 PST on the same day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Maywood Fire began at approximately 1038 PST on July 17th near the intersection of Santa Rosa Mine Road and Christmas Tree Lane in Good Hope, near Perris, California. The cause of the fire is yet unknown, but was contained around 1545 PST on the same day. Two firefighters were evaluated by paramedics for heat-related injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 17, 8:30 AM PST, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 17, 8:30 AM PST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SAT JUL 17 2010

.SYNOPSIS...
STRONG UPPER LEVEL HIGH PRESSURE WILL ALLOW THE HOT WEATHER TO
CONTINUE THROUGH THE WEEKEND.  THERE WILL BE CONTINUED MONSOONAL
FLOW INTO THE MOUNTAINS AND DESERTS FOR A SLIGHT CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS.  A TROUGH OF LOW PRESSURE WILL MOVE
CLOSER TO THE WEST COAST EARLY NEXT WEEK...BRINGING COOLER
CONDITIONS AND A RETURN OF THE NIGHT AND MORNING LOW CLOUDS AND FOG.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ANOTHER HOT DAY ON TAP AS THE HIGH PRESSURE ALOFT REMAINS THE
DOMINANT FEATURE FOR SOUTHERN CALIFORNIA TODAY. A DISTURBANCE MOVING
THROUGH NORTHERN MEXICO IS VISIBLE IN THE SATELLITE DATA...AND MAY
INCREASE THE MOISTURE ALOFT ENOUGH FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE AREA...SO THE THUNDERSTORM FORECAST LOOKS GOOD FOR
TODAY.

ON SUNDAY A SIMILAR SCENARIO IS EXPECTED...WITH CONTINUED IMPULSES
IN THE MONSOONAL FLOW MAKING FOR MARGINAL THUNDERSTORM CONDITIONS...
BUT JUST ENOUGH TO KEEP IN THE FORECAST. AGAIN QUITE WARM OVER THE
REGION.

ON MONDAY THERE WILL BE A WEAK TROUGH APPROACHING THE AREA WITH
COOLER CONDITIONS BEGINNING TO PROGRESS INLAND A BIT MORE EACH DAY
AS THE COASTAL MARINE LAYER LOW CLOUDS AND COOLER AIR FILTERS INTO
THE AREA FROM THE WEST.  THIS COOLING TREND SHOULD CONTINUE INTO THE
MIDDLE OF THE WEEK. THE MONSOONAL MOISTURE SHOULD ALSO BE ON THE
DECREASE DURING THIS TIME...AND CURRENTLY NO THUNDERSTORMS ARE
EXPECTED FOR THE MONDAY THROUGH FRIDAY TIME FRAME.

&&

AVIATION...
171530Z...IT WILL BE MOSTLY CLEAR THROUGH SUNDAY MORNING WITH A
COUPLE EXCEPTIONS. ISOLATED AFTERNOON SHOWERS OR TSTORMS IN THE
MOUNTAINS AND DESERTS ARE EXPECTED BETWEEN ABOUT 19-01Z TODAY AND
SUNDAY. A COUPLE OF PATCHES OF LOW CLOUDS AT THE COAST ARE POSSIBLE
BETWEEN 09-15Z SUNDAY. MM

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...SMALL
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 17, 3:50 AM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
450 AM PDT SAT JUL 17 2010

CAZ042-048-050-055>058-060>062-180100-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
450 AM PDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FOR THE MOUNTAINS AND DESERTS...MONSOONAL MOISTURE WILL BRING A
SLIGHT CHANCE OF AFTERNOON THROUGH EARLY EVENING THUNDERSTORMS. THE
FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF FLASH FLOODING IS
MINIMAL.

FOR INLAND AREAS...HIGH PRESSURE WILL BRING HOT WEATHER. SEE
LAXSPSSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR THE MOUNTAINS AND DESERTS FOR SUNDAY...MONSOONAL MOISTURE WILL
BRING A SLIGHT CHANCE OF AFTERNOON THROUGH EARLY EVENING
THUNDERSTORMS. THE FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF
FLASH FLOODING IS MINIMAL.

FOR INLAND AREAS FOR SUNDAY...HIGH PRESSURE WILL BRING HOT WEATHER.
SEE LAXSPSSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino and Riverside County Valleys - the Inland Empire

When
July 17, 10:38 AM PST to 4:45 PM PST
Where
San Bernardino and Riverside County Valleys - the Inland Empire forecast zone
Injuries
1 direct, 0 indirect
Reported by
Fire Department/Rescue
Coordinates
34.293, -116.086 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250163.